Strong convergence estimates for pseudospectral methods. (English) Zbl 0767.65064

The author discusses strong convergence estimates for pseudospectral methods applied to ordinary boundary value problems. A convergence test is presented. Different types of nodes are examined and compared.


65L10 Numerical solution of boundary value problems involving ordinary differential equations
65L60 Finite element, Rayleigh-Ritz, Galerkin and collocation methods for ordinary differential equations
34B05 Linear boundary value problems for ordinary differential equations
Full Text: EuDML


[1] L. Brutman: On the Lebesgue function for polynomial interpolation. Siam J. Numer. Anal. 15 (1978), 694-704. · Zbl 0391.41002
[2] C. Canuto A. Quarteroni: Approximation result for orthogonal polynomials in Sobolev spaces. Math. Comput. 38 (1982), 67-86. · Zbl 0567.41008
[3] C. Canute: Boundary conditions in Chebyshev and Legendre methods. Siam J. Numer. Anal. 23 (1986), 815-831. · Zbl 0616.65114
[4] C. Canuto A. Quarteroni: Variational methods in the theoretical analysis of spectral approximations. in Spectral Methods for Partial Differential Equations , Society for Industrial and Applied Mathematics, Philadelphia, PA (1984), 55-78 · Zbl 0539.65080
[5] C. Canuto A. Quarteroni: Spectral and pseudospectral methods for parabolic problems with nonperiodic boundary conditions. Calcolo 18 (1981), 197-218. · Zbl 0485.65078
[6] C. Canuto D. Funaro: The Schwarz algorithm for spectral methods. Siam J. Numer. Anal. 25 (1988), 24-40. · Zbl 0642.65076
[7] L. Collatz: Differentialgleichungen. Teubner Studienbucher, Stuttgart, 1973. · Zbl 0267.65001
[8] J. W. Cooley A. W. Lewis P. D. Walch: The Fast Transform Algorithm: Programming considerations in the calculation of sine, cosine and Laplace transform. J. Sound vib. 12 (1970), 105-112. · Zbl 0195.46301
[9] R. De Vore: On Jackson’s theorem. J. Approx. Theory 1 (1968), 314-318. · Zbl 0169.07501
[10] H. Ehlich K. Zeller: Auswertung der Normen von Interpolations-operatoren. Math. Analen 164 (1986), 105-112. · Zbl 0136.04604
[11] L. W. Kantorowitsch G. P. Akilow: Funktionalanalysis in normierten Räumen. Akademie-Verlag, Berlin, 1964. · Zbl 0359.46017
[12] I. P. Natanson: Constructive function theory. III. Interpolation and approximation quadratures. Frederick Ungar Publishing CO., New York, 1965. · Zbl 0178.39701
[13] M. J. Powel: On the maximum errors of polynomial approximations defined by interpolation and by least squares criteria. Com. J. 9 (1967), 404-407. · Zbl 0147.14305
[14] T. J. Rivlin: The Lebesgue constants for polynomial interpolation. in Functional analysis and its application (H. G. Garnir et al., Springer-Verlag, Berlin-Heidelberg-New York, 1974, pp. 422-437. · Zbl 0299.41005
[15] G. Rodrigue P. Saylor: Inner/outer iterative methods and numerical Schwarz algorithm II. -Proceedings of the IBM Conference on Vector and Parallel Processors for Scientific Computations, Rome, 1985.
[16] G. Rodrigue J. Simon: A generalization of the numerical Schwarz algorithm. Computing Methods in Applied Sciences and Engineering VI (R. Glowinski and J. L. Lions, North Holland, 1984. · Zbl 0568.65014
[17] H. A. Schwarz: Gesammelte Mathematische Abhandlungen, Vol. 2. Springer-Verlag, Berlin. · JFM 22.0031.04
[18] G. Szegö: Orthogonal polynomials. Am. Math. Soc., New York, 1939. · Zbl 0023.21505
[19] C. Temperton: On the FACR(1) algorithm for the discrete Poisson equation. J. Comp. Phys. 34 (1980), 314-329. · Zbl 0439.65084
[20] G. M. Vainikko: Differential Equations 1. (1965), 186-194.
[21] G. M. Vainikko: The convergence of the collocation method for nonlinear differential equations. USSR Comp. Math. and Math. Phys. 6 (1966), 47-58.
[22] H. Werner R. Schaback: Praktische Mathematik II. Springer-Verlag, Berlin-Heidelberg- New York, 1972. · Zbl 0259.65001
[23] K. Witsch: Konvergenzaussagen für Projektionsverfahren bei linearen Operatoren, insbesondere Randwertaufgaben. Doctoral Thesis, Köln, 1974. · Zbl 0336.65031
[24] K. Witsch: Konvergenzaussagen für Projektionsverfahren bei linearen Operatoren. Numer. Math. 27 (1977), 339-354. · Zbl 0336.65031
[25] T. A. Zang Y. S. Wong M. Y. Hussaini: Spectral multigrid methods for elliptic equations I. J. Comp. Phys. 48 (1992), 485-501. · Zbl 0496.65061
[26] T. A. Zang Y. S. Wong M. Y. Hussaini: Spectral multigrid methods for elliptic equations II. J. Comp. Phys. 54 (1984), 489-507. · Zbl 0543.65071
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.